MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B2140-080
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2022
Type of Reportable Event Malfunction
Event or Problem Description
User facility medwatch report (4500440000-2022-8030) received stating: the surgeon performed another intravascular ultrasound, which showed some evidence of incomplete expansion at the most proximal aspect of the abre stent at the inferior vena cava notch and some level of luminal loss.To address this problem, the surgeon then advanced with the 12 armada balloons from both femoral vein access and ballooned the most proximal aspect using the kissing balloon technique to gain a good wall apposition and expansion of the abre stent at its proximal extent.What was the original intended procedure? : bilateral iliocaval reconstruction.What problem did the user have (check all that apply) : device failed (e.G.Broke, couldn't get it work or stopped working).No additional information was provided.
 
Additional Manufacturer Narrative
It is unknown if the device is returning for analysis.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.Attachment: medwatch report# 4500440000-2022-8030.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.The investigation was unable to determine a conclusive cause for the reported balloon rupture.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.Device available for eval changed from ni to no.
 
Event or Problem Description
User facility medwatch report (4500440000-2022-8030) received stating: the surgeon performed another intravascular ultrasound, which showed some evidence of incomplete expansion at the most proximal aspect of the abre stent at the inferior vena cava notch and some level of luminal loss.To address this problem, the surgeon then advanced with the 12 armada balloons from both femoral vein access and ballooned the most proximal aspect using the kissing balloon technique to gain a good wall apposition and expansion of the abre stent at its proximal extent.What was the original intended procedure? : bilateral iliocaval reconstruction what problem did the user have (check all that apply) : device failed (e.G.Broke, couldn't get it work or stopped working) subsequent to the initially filed report, the following information was provided: the patient presented with inferior vena cava occlusion, bilateral iliac vein occlusion, chronic venous insufficiency and clinical, etiologic, anatomic and pathophysiologic (ceap) classification 4 of skin changes assigned to venous disease.The 14x80mm armada 35 balloon dilatation catheter (bdc) ruptured.The bdc was prepared (air aspiration) outside the anatomy prior to use, without any issues.There was no reported adverse patient effect and there was no reported clinically significant delay in the procedure.No additional information was provided.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15244355
Report Number2024168-2022-08850
Device Sequence Number6456521
Product Code LIT
UDI-Device Identifier08717648155611
UDI-Public08717648155611
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberB2140-080
Device Catalogue NumberB2140-080
Device Lot Number10609G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/28/2022
Supplement Date Received by Manufacturer09/02/2022
Initial Report FDA Received Date08/17/2022
Supplement Report FDA Received Date09/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABRE STENT
Patient Age50 YR
Patient SexMale
Patient Weight105 KG